MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE
Model Number HUS-V9
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 11/04/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Spiration valves were used to treat bronchopleural fistula.This is an off-label use.Adverse event of bradycardia and hypoxia resolved once valves were removed.Device not returned to manufacturer.
 
Event or Problem Description
Olympus received a report from user facility stating a patient admitted with covid was experiencing air leaks from both of his chest tubes suggesting bronchopleural fistula.The patient was transferred to another facility for an endobronchial valve placement.On (b)(6) 2021 three spiration valves were placed for the treatment of the bronchopleural fistula.Treatment was unsuccessful as patient became bradycardic and hypoxic.Valves were removed and the bradycardia and hypoxia resolved.On (b)(6) 2021 the patient developed hypotension and bradycardia and went into cardiac arrest.Cardiopulmonary resuscitation was started and patient achieved return of spontaneous circulation, though continued to arrest several more times despite full medical resuscitation.The patient passed away several minutes later after experiencing another cardiac arrest.

Brand Name
VALVE IN CARTRIDGE, 9MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave. ne
redmond WA 98052
Manufacturer Contact
sophia rubalcaba
6675 185th ave ne
redmond, WA 98052
4256365470
MDR Report Key15621353
Report Number3004450998-2022-00015
Device Sequence Number15049356
Product Code OAZ
UDI-Device Identifier00896506002200
UDI-Public00896506002200
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
HDE H060002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUS-V9
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown